Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Managing the side effects of antidepressants

Posted by MA on February 28, 1999, at 23:35:20

In reply to Managing the side effects of antidepressants, posted by Nick Kosky on February 27, 1999, at 14:19:42

> Dear All
> Help! I have recently been asked to prepare a presentation for fellow psychiatrists on 'Managing the Side Effects of the Newer Antidepressants' (i.e. not older MAOIs or TCAs). Unfortunately there is no single source of information available. I am putting out a plea to all, professionals and patients, to let me know practical tips they know/have used to manage the side effects of venlafaxine, mirtazapine, the SSRIs, moclobemide and reboxetine.
> Cheers, Nick.

The biggest tip I can offer is to recommend starting at a low dose, i.e. 10mg for Prozac and increasing slowly if not improvement is noted at that dose. Increase to the next level only when no response has occurred after a suitable period of time. This will vary according to half life of the drug and the size of the patient.

If any significant side effects occur, drop the dosage slightly and wait to see if the side effects subside. Only increase the dsage again if there is no response to the drug and no substantial side effcts.

Most of my drug failures, in retrospect, I believe were the result of a too large a starting dose and too rapid an advancement in dosing.

hope this helps.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:MA thread:3285